Mixed convection above a rotating disk

Arrieta-Sanagustín, J. and Blyth, M.G. (2013) Mixed convection above a rotating disk. Quarterly Journal of Mechanics and Applied Mathematics, 66 (3). pp. 317-331. ISSN 0033-5614

Full text not available from this repository. (Request a copy)

Abstract

Mixed convection above a horizontal disk rotating in a semi-infinite fluid is examined when the disk is heated so that its temperature varies quadratically with distance away from its centre. Steady similarity solutions are presented for a range of values of the two dimensionless parameters, a Prandtl number and a Grashof number. The results are corroborated by asymptotic analyses undertaken in the limits of small and large Prandtl number. For finite Prandtl number, the existence of multiple solutions at fixed Grashof number is revealed. The similarity structure for steady solutions fails beyond a critical Grashof number and this is interpreted in terms of a finite-time singularity of the unsteady form of the governing equations.

Item Type: Article
Faculty \ School: Faculty of Science > School of Mathematics
University of East Anglia > Faculty of Science > Research Groups > Fluid and Solid Mechanics
Related URLs:
Depositing User: Pure Connector
Date Deposited: 11 Nov 2013 14:10
Last Modified: 25 Jul 2018 08:50
URI: https://ueaeprints.uea.ac.uk/id/eprint/44370
DOI: 10.1093/qjmam/hbt006

Actions (login required)

View Item